Alert archive / Georgia / Freeze Warnings in 2008
Freeze Warning 5, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Oct 28, 2008, 3:56 PM EDT for 96 counties in Georgia. It took effect at Oct 29, 2008, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2008, 3:56 PM EDT (19:56 UTC)
- In effect from
- Oct 29, 2008, 2:00 AM EDT
- Expired
- Oct 29, 2008, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 281956 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 PM EDT TUE OCT 28 2008 GAZ001>009-011>016-290400- /O.UPG.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/ /O.NEW.KFFC.FZ.W.0005.081029T0600Z-081029T1400Z/ /O.CON.KFFC.WI.Y.0023.000000T0000Z-081029T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND 356 PM EDT TUE OCT 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR NORTH GEORGIA... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY FOR ALL OF NORTH AND CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR EXTREME NORTH GEORGIA. CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP QUICKLY AFTER SUNSET TONIGHT AND BY TOMORROW MORNING... TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW FREEZING FOR ALL OF NORTH AND CENTRAL GEORGIA. WINDS THIS AFTERNOON HAVE BEEN BLOWING AT 15 TO 25 MPH WITH A FEW GUSTS TO NEAR 35 MPH...MAINLY IN THE HIGHER ELEVATIONS ABOVE 2500 FEET. THEREFORE A WIND ADVISORY WILL REMAIN FOR THIS AFTERNOON AND EARLY EVENING FOR THOSE AREAS ALONG AND NORTH OF A LINE FROM SUMMERVILLE...TO CUMMING...TO CLEVELAND...AND FOR THOSE AREAS ABOVE 2500 FEET. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GAZ019>025-027-030>039-041>062-066>076-078>086-089>098-102>113- 290400- /O.UPG.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/ /O.NEW.KFFC.FZ.W.0005.081029T0600Z-081029T1400Z/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN... AMERICUS...CORDELE...VIDALIA 356 PM EDT TUE OCT 28 2008 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY FOR ALL OF NORTH AND CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP QUICKLY AFTER SUNSET TONIGHT AND BY TOMORROW MORNING... TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW FREEZING FOR ALL OF NORTH AND CENTRAL GEORGIA. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$
2 follow-up statements
000 WWUS72 KFFC 282352 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 752 PM EDT TUE OCT 28 2008 GAZ001>009-011>016-290800- /O.EXP.KFFC.WI.Y.0023.000000T0000Z-081029T0000Z/ /O.CON.KFFC.FZ.W.0005.081029T0600Z-081029T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND 752 PM EDT TUE OCT 28 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY FOR ALL OF NORTH AND CENTRAL GEORGIA... ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY. CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL OVERNIGHT AND BY WEDNESDAY MORNING...READINGS ARE EXPECTED TO NEAR OR SLIGHTLY BELOW FREEZING FOR ALL OF NORTH AND CENTRAL GEORGIA. WINDS WILL CONTINUE TO DIMINISH DURING THE EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$ GAZ019>025-027-030>039-041>062-066>076-078>086-089>098-102>113- 290800- /O.CON.KFFC.FZ.W.0005.081029T0600Z-081029T1400Z/ FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK- PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE- OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA- FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN- TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE... MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON... DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON... NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON... SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN... AMERICUS...CORDELE...VIDALIA 752 PM EDT TUE OCT 28 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY FOR ALL OF NORTH AND CENTRAL GEORGIA... CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL OVERNIGHT AND BY WEDNESDAY MORNING...READINGS ARE EXPECTED TO NEAR OR SLIGHTLY BELOW FREEZING FOR ALL OF NORTH AND CENTRAL GEORGIA. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$
000 WWUS72 KFFC 290649 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 249 AM EDT WED OCT 29 2008 GAZ022>025-027-033>039-044>051-054>062-068>076-078>086-089>098- 102>113-290800- /O.CAN.KFFC.FZ.W.0005.000000T0000Z-081029T1400Z/ FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-WILKES-SOUTH FULTON-DEKALB-ROCKDALE- WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-FAYETTE-CLAYTON-SPALDING- HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE- JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE... ATHENS...EAST POINT...DECATUR...CONYERS...COVINGTON... PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO... COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 249 AM EDT WED OCT 29 2008 ...FREEZE WARNING IS CANCELLED FOR CENTRAL AND PARTS OF NORTH GEORGIA THIS MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE FREEZE WARNING FOR CENTRAL AND PARTS OF NORTH GEORGIA FOR THIS MORNING. ALTHOUGH ISOLATED SPOTS ACROSS CENTRAL AND PARTS OF NORTH GEORGIA COULD SEE TEMPERATURES BRIEFLY DROP TO FREEZING...A WIDESPREAD FREEZE IS NOT EXPECTED. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ GAZ001>009-011>016-019>021-030>032-041>043-052-053-066-067-291400- /O.CON.KFFC.FZ.W.0005.000000T0000Z-081029T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-HEARD-COWETA- TROUP-MERIWETHER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE... NEWNAN 249 AM EDT WED OCT 29 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR PARTS OF NORTH AND WEST GEORGIA... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING FOR THOSE AREAS WEST AND NORTH OF A LINE FROM GREENVILLE...TO DOUGLASVILLE...TO CUMMING...TO CLEVELAND. TEMPERATURES ACROSS MUCH OF THIS AREA HAVE ALREADY DROPPED TO FREEZING OR JUST SLIGHTLY BELOW FREEZING. BY DAYBREAK MOST OF THE WARNING AREA WILL SEE TEMPERATURES IN THE 28 TO 32 DEGREE RANGE. BY 10 AM TEMPERATURES ACROSS THE WARNING AREA SHOULD HAVE RISEN INTO THE MID 30S. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 28, 3:48 PM EDT, 8 minutes earlier.
Area forecast discussion, Oct 28, 3:48 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 PM EDT TUE OCT 28 2008 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... COLD CANADIAN HIGH PRESSURE WILL CONTINUE TO BE IN CONTROL OF THE WEATHER ACROSS THE SOUTHEAST THROUGH THE SHORT TERM...AND WITH STRONG NORTHWEST FLOW ALOFT STILL IN PLACE THIS AFTERNOON...EXPECT ONE MORE ROUND OF UNSEASONABLY COLD TEMPERATURES TONIGHT. PRESSURE GRADIENT TO BEGIN RELAXING OVERNIGHT...WHICH SHOULD ALLOW WINDS TO DROP BELOW 5 MPH FOR MOST AREAS BY SUNRISE. THIS...COMBINED WITH CLEAR SKIES WILL ALLOW FOR EXCELLENT RADIATIONAL COOLING OVERNIGHT...ALLOWING LOWS WEDNESDAY MORNING TO GET NEAR OR SLIGHTLY BELOW FREEZING FOR ALL OF NORTH AND CENTRAL GEORGIA... WITH THE EXCEPTION OF URBAN AREAS SUCH AS ATLANTA AND COLUMBUS. BECAUSE OF THIS...WILL UPGRADE ENTIRE FREEZE WATCH TO A WARNING WITH THIS PACKAGE. ALTHOUGH MAY BE ABLE TO LEAVE A COUPLE OF COUNTIES IN THE NORTHEAST GEORGIA MOUNTAINS OUT OF THE WARNING SINCE THEY ALREADY HAD A FREEZE...FEEL AREA IS NOT LARGE ENOUGH TO EXCLUDE...SO WILL KEEP EVERYONE IN IT. AFTER WEDNESDAY MORNING...H5 LOW BEGINS LIFTING OFF TO THE NORTHEAST AND FLOW BECOMES MORE ZONAL OVER THE SOUTH AS A RESULT. THIS WILL ALLOW A WARM UP TO BEGIN WEDNESDAY...HOWEVER WITH LOWS STARTING OUT IN THE LOW 30S...EVEN A 30 DEGREE WARM UP WEDNESDAY AFTERNOON WILL ONLY GET HIGHS INTO THE LOW 60S. FOR THURSDAY... WILL START OFF IN THE 30S FOR MOST AREAS...BUT SHOULD REMAIN ABOVE FREEZING AND HIGHS WILL BE BACK TO NORMAL BY THE AFTERNOON...WHICH IS NEAR 70. DRY AIR WILL RULE IN THE SHORT TERM...SO EXPECT CLOUD COVER TO BE MINIMAL AND PRECIP CHANCES TO BE NIL. .LONG TERM /FRIDAY THROUGH TUESDAY/... CURRENT H5 RIDGE OVER THE DESERT SOUTHWEST WILL FLATTEN OUT AND SLIDE EAST DURING THE SHORT TERM AND WILL BE IN PLACE ACROSS THE THE SOUTHERN CONUS...FROM THE SOUTH PLAINS EASTWARD BY FRIDAY. THIS WILL ALLOW THE WARM UP TREND TO CONTINUE THROUGH THE EXTENDED WITH HIGHS REMAINING AT OR SLIGHTLY ABOVE NORMAL. THE ONLY CAVEAT TO THE WARM AND DRY FORECAST IS A WEAK SHORT WAVE THE EXTENDED MODELS GENERATE OVER THE MISSOURI VALLEY FRIDAY AND DRIVE SOUTH INTO THE NORTHERN GULF OVER THE WEEKEND. BOTH GFS AND ECMWF LEAVE A BROAD AND WEAK TROUGH ACROSS THE SOUTHEAST SUNDAY AND MONDAY. AT THIS POINT...MOISTURE AND FORCING APPEAR TO BE LACKING WITH THIS WAVE...AND WITH A WEDGE FORECAST TO BE BUILDING INTO THE AREA SUNDAY NIGHT/MONDAY MORNING WILL KEEP THE CURRENT DRY FORECAST UNCHANGED. && .FIRE WEATHER... DRY CANADIAN HIGH PRESSURE WILL REMAIN ANCHORED OVER THE SOUTH...MOVING FROM THE SOUTHERN MISSISSIPPI RIVER VALLEY TO THE MID-ATLANTIC COAST BY THURSDAY EVENING. THIS WILL CONTINUE TO ALLOW RELATIVE HUMIDITIES TO GET LOW DURING THE AFTERNOONS...HOWEVER AS THE HIGH GETS CLOSER...THE PRESSURE GRADIENT WILL BEGIN TO RELAX AND WINDS WILL GET BACK 10 MPH OR LESS WITH GUSTS UNDER 25 MPH. HAVE UPDATED THE FIRE WEATHER WATCH FOR WEDNESDAY TO ONLY INCLUDE CENTRAL GEORGIA... AS AIR MASS SHOULD STILL BE COLD ENOUGH KEEP RHS ABOVE 25 PERCENT IN THE NORTH. AS FOR CENTRAL GEORGIA...25 PERCENT RHS WILL STRUGGLE TO REACH THE 4 HOUR DURATION MARK...SO DECIDED NOT TO UPGRADE THE WATCH TO A WARNING YET. THURSDAY WILL BE DRY YET AGAIN...WITH AFTERNOON RHS FALLING TO THE 25 PERCENT MARK... HOWEVER THE 4 HOUR DURATION LOOKS QUESTIONABLE SO WILL NOT ISSUE A WATCH. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 32 60 37 67 37 / 0 0 0 0 0 ATLANTA 35 58 39 67 41 / 0 0 0 0 0 BLAIRSVILLE 31 54 30 64 31 / 0 0 0 0 0 CARTERSVILLE 30 59 34 66 35 / 0 0 0 0 0 COLUMBUS 34 63 39 71 42 / 0 0 0 0 0 GAINESVILLE 34 58 39 65 39 / 0 0 0 0 0 MACON 32 64 37 71 37 / 0 0 0 0 0 ROME 32 61 34 67 36 / 0 0 0 0 0 PEACHTREE CITY 29 59 33 68 35 / 0 0 0 0 0 VIDALIA 32 63 35 69 37 / 0 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. FREEZE WARNING FROM 2 AM TO 10 AM EDT WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY... CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL... GLASCOCK...HANCOCK...HARRIS...HOUSTON...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE... MONTGOMERY...MUSCOGEE...PEACH...PIKE...PULASKI...SCHLEY... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER... GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER... WHITE...WHITFIELD. && 50
Hazardous weather outlook, Oct 28, 6:24 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 624 AM EDT TUE OCT 28 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 624 AM EDT TUE OCT 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS AND GUSTY WINDS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA TODAY. .SYNOPSIS... A COLD HIGH PRESSURE RIDGE EXTENDING FROM THE NORTHERN PLAINS TO SOUTH TEXAS WILL CONTINUE BUILDING EAST THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS DUE TO GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND LOW FUEL MOISTURE LEVELS. FOR MORE INFORMATION SEE THE RED FLAG WARNING .DISCUSSION... A LARGE AND COLD HIGH PRESSURE CENTER OVER THE CENTRAL U.S. WILL BUILD EASTWARD TODAY. THE PRESSURE GRADIENT WILL INCREASE SIGNIFICANTLY TODAY RESULTING IN VERY DRY AND WINDY CONDITIONS. WINDS 15 TO 20 MPH WITH GUSTS AS HIGH AS 30 MPH CAN BE EXPECTED. IN HIGHER TERRAIN...WINDS MAY GUST TO 35 MPH. HUMIDITY VALUES WILL FALL TO AS LOW AS 20 PERCENT. THE DRY AIR AND LOW FUEL MOISTURE VALUES WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. .OTHER HAZARDS... STRONG WINDS 20 TO 35 MPH IN THE HIGHER ELEVATIONS ABOVE 2500 FT ACROSS NORTH GEORGIA. FOR MORE INFORMATION SEE THE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:08 AM EDT | Fire Weather Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 24 hr |
| Oct 28, 3:08 AM EDT | Wind Advisory | FFC | Catoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more | 17 hr |
Nearby
Freeze Warnings in Georgia, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.